Thunderstorm Wind, Scotland
- When
- June 26, 4:20 PM EST
- Where
- Scotland County, 6 mi N of Laurinburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.857, -79.450
Several trees were blown down on Silverhill Road.
Scattered thunderstorms developed during peak heating as sea breeze boundary moved inland.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Scattered thunderstorms developed during peak heating as sea breeze boundary moved inland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 26, 1:00 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT TUE JUN 26 2007 .SYNOPSIS... RIDGING ALOFT WILL CONTINUE TO BE STRONG OVER NORTH CAROLINA THROUGH WEDNESDAY NIGHT... THEN BEGIN TO BREAK DOWN THURSDAY INTO FRIDAY. ESSENTIALLY THIS MEANS HOT TEMPERATURES WITH ONLY A SLIGHT CHANCE OF DIURNAL THUNDERSTORMS THROUGH THURSDAY NIGHT. A RELOADING OF THE PERSISTENT PATTERN THIS SPRING AND EARLY SUMMER (STRONG RIDGING OVER THE CENTER OF THE CONUS/TROUGH WEST COAST AND EAST COAST) IS EXPECTED FRIDAY INTO SUNDAY. THE TRANSITION BACK TO THIS PATTERN WILL BRING A STRONG COLD FRONT TO THE AREA BETWEEN FRIDAY AFTERNOON AND SATURDAY... WITH THE LIKELIHOOD OF WIDESPREAD THUNDERSTORMS. MUCH DRIER AIR CAN THEN BE EXPECTED SUNDAY INTO NEXT WEEK... AND BEYOND. && .NEAR TERM /THROUGH TONIGHT/... THE LATEST VISIBLE SATELLITE LOOP INDICATED CONVECTION DEVELOPING OVER THE MOUNTAINS AT EARLY AFTERNOON. THE CONVECTION WAS MOVING VERY SLOWLY TO THE NE. JUST AS IN PREVIOUS DAYS WITH THE CURRENT PATTERN... SOME OF THIS CONVECTION WILL LIKELY BUILD OFF THE BLUE RIDGE ACROSS PORTIONS OF THE W-NW PIEDMONT LATER THIS AFTERNOON AND EVENING. ELSEWHERE AT EARLY AFTERNOON... IT WAS GENERALLY SUNNY ACROSS CENTRAL NC. LOOKING AROUND FOR POTENTIAL TRIGGERS FOR CONVECTION INITIATION OUTSIDE OF THE MOUNTAINS... THE PIEDMONT TROUGH WAS LOCATED FROM NEAR WADESBORO NORTHEAST TO NEAR FORT BRAGG... ROCKY MOUNT... AND ROANOKE RAPIDS. THE DEW POINTS WERE IN THE LOWER 70S ALONG AND EAST OF THE TROUGH... WITH LOWER TO MID 60S DEW POINTS TO THE WEST. THERE WAS ALSO A WELL DEFINED SEA BREEZE FRONT ALONG THE NC/SC COAST MOVING INLAND. CONVECTIVE DEBRIS CLOUDINESS CONTINUED MOVING SLOWLY SE OVER THE NORTHERN COASTAL PLAIN... WITH SOME ENHANCED CUMULUS DEVELOPING AHEAD OF THIS MID LEVEL CLOUDINESS... ALONG THE SURFACE TROUGH. LARGE SCALE SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGING DOES NOT FAVOR WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. HOWEVER... THERE DOES APPEAR TO BE A SHEAR AXIS EXTENDING OVER CENTRAL VA AND NE NC... MOVING SLOWLY SOUTH. COMBINED WITH STRONG HEATING AND THE AFOREMENTIONED CONVECTIVE TRIGGERS... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH THE EVENING. THE DRY POCKET OVER THE CENTRAL PIEDMONT MAY HELP PRODUCE A MINIMUM OF ACTIVITY THERE. FOR NOW... WILL KEEP THE HIGHEST POP NW-NE ZONES... AND SE ZONES FOR THE REMAINDER OF THIS AFTERNOON AND EVENING FOR SCATTERED THUNDERSTORMS. THE NAM AND WFR SUPPORT CONVECTION THIS EVENING... THIS LESSER SUPPORT FROM THE GFS. SINCE THE STEERING FLOW IS WEAK UNDER THE RIDGE ALOFT... ANY STORMS WILL BE SLOW MOVING... AND DROP HEAVY RAINFALL OF 1-2 INCHES IN 30 MINUTES TO AN HOUR. THE ONLY COUNTIES WITHE FLASH FLOOD GUIDANCE VALUES CURRENTLY UNDER 3 INCHES/HOUR TO PRODUCE FLASH FLOODING (OUTSIDE THE URBAN AREAS OF THE TRIAD AND TRIANGLE) INCLUDE STANLY... ANSON... AND DAVIDSON. THESE AREAS HAVE BEEN HIT RATHER HARD RECENTLY AND WOULD HAVE TO BE MONITORED CLOSELY IF SLOW MOVING STORMS DEVELOP THERE AGAIN THIS AFTERNOON AND EVENING. UNDER PARTLY CLOUDY SKIES... LOWS 69-73 EXPECTED. -BADGETT && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ONLY SLIGHT CHANCE POP FAVORED ON WEDNESDAY AND AGAIN ON THURSDAY OVER MOST OF CENTRAL NC UNDER THE UPPER RIDGE. FAVORED AREAS AGAIN EXPECTED TO BE OVER THE MOUNTAINS... AND ALONG THE PIEDMONT TROUGH... AND SEA BREEZE. LOWS OF 69-73 AND HIGHS OF 90-95 EXPECTED WEDNESDAY AND THURSDAY. HEAT INDICES WILL APPROACH 100 ALONG AND EAST OF THE PIEDMONT TROUGH EACH DAY. THE CHANCE OF WIDESPREAD CONVECTION SHOULD INCREASE FRIDAY AFTERNOON ESPECIALLY NORTHERN AREAS... DUE TO THE LARGE SCALE H5 HEIGHT FALLS... AND APPROACH OF THE COLD FRONT LATE. HIGHS FRIDAY AGAIN WILL BE 90-95 EXCEPT UPPER 80S NW. HIGHEST POPS NORTH (40). -BADGETT && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... SURFACE FRONT WILL SLOWLY MOVE THROUGH CENTRAL NORTH CAROLINA OVERNIGHT FRIDAY AND INTO THE WEEKEND...THOUGH THERE IS SOME CONCERN ABOUT THE FORWARD SPEED THAT THE FRONT WILL HAVE. THE GFS OVERALL APPEARS THE MOST AGGRESSIVE IN PUSHING THE FRONT SOUTH INTO THE SANDHILLS BY SATURDAY MORNING...SLOWLY PUSHING IT SOUTH OF THE STATE BY SATURDAY NIGHT. BECAUSE THE GFS HAS A SURFACE WAVE MOVING THROUGH CENTRAL NORTH CAROLINA FRIDAY AND FRIDAY NIGHT...RAINFALL AMOUNTS FROM THE GFS LATE FRIDAY INTO FRIDAY NIGHT ARE FAIRLY HEALTHY...NEARLY 1.5 INCHES OVER NORTHEAST ZONES IN PARTICULAR. THE ECMWF...ON THE OTHER HAND...IS SLOWER WITH THE FRONT AND HAS A SURFACE WAVE MOVING THROUGH VIRGINIA. THIS SCENARIO WOULD KEEP RAINFALL AMOUNTS LESS...ON AVERAGE. THE ECMWF EVENTUALLY GETS THE FRONT SOUTH OF THE STATE BY SUNDAY MORNING...WHILE THE CANADIAN IS THE SLOWEST OF THEM ALL...APPEARING TO WASH OUT THE FRONT AND LEAVING A TROUGH OVERHEAD. BECAUSE THE LOW-LEVEL FLOW SHOULD BE WEAK AND CENTRAL NORTH CAROLINA LIES NEAR THE BASE OF THE LONGWAVE TROUGH FOR THE WEEKEND...THINK A SLOWER FORWARD PROGRESS THAN THE GFS IS THE PRUDENT FORECAST AT THIS POINT. WITH THAT IN MIND...OPTED FOR SCATTERED THUNDERSTORMS VERSUS NUMEROUS OR LIKELY AND INSTEAD OF CHANCE FOR FRIDAY NIGHT AND SATURDAY...IMPLYING CONFIDENCE IN AT LEAST THEIR EXISTENCE...WITH LINGERING LOW CHANCES THROUGH SATURDAY EVENING WHERE THE GFS IS ESSENTIALLY DRY. BY 12Z SUNDAY...THE NCEP ENSEMBLES ONLY SHOW VERY LOW PROBABILITIES OF ANY MEASURABLE PRECIPITATION...AND GFS MOS ENSEMBLE POPS ARE VIRTUALLY ALL AT OR BELOW CLIMATOLOGY. FOR THE START OF THE UPCOMING WORK WEEK...TEMPERATURES NEAR SEASONAL NORMS SHOULD BE THE RULE...WITH MID TO UPPER 80S AND LOWS FOR THE MOST PART IN THE LOWER TO MID 60S. GFS 1000-850MB THICKNESSES ACTUALLY SUPPORT SOME HIGHS IN THE LOWER 80S...BUT WILL HOLD OFF ON GOING THAT COOL FOR NOW. HUMIDITY SHOULD START TO INCREASE AGAIN TOWARD THE END AND JUST BEYOND THE CURRENT LONG-TERM FORECAST PERIOD AS THE SURFACE RIDGE MOVES OFF OF THE COAST AND A RETURN TO A MORE SOUTHERLY SURFACE FLOW OCCURS. -DJF && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... MODELS SHOW DIFFERENT SCENARIOS FOR DEEP CONVECTION WITH THE NAM SHOWING STRONG LIFT FROM LATE THIS AFTERNOON THROUGH THIS EVENING...WHILE THE GFS AND RUC INDICATE MODERATE SUBSIDENCE AND HIGH BOUNDARY LAYER CONVECTIVE INHIBITION OVER MUCH OF CENTRAL NORTH CAROLINA WHICH WOULD KEEP MOST SHOWERS AND THUNDERSTORMS WIDELY SCATTERED OR SCATTERED AT BEST. MOS POPS FROM THE GFS AND NAM SHOW THE SAME DISPARITY. WITH LITTLE CHANGE IN THE OVERALL WEATHER PATTERN AND THE MESOSCALE DOMINATING DEEP CONVECTIVE DEVELOPMENT IN CENTRAL NORTH CAROLINA...A PERSISTENCE FORECAST WILL CONTINUE TO BE THE BEST COURSE OF ACTION OVER THE NEXT DAY OR SO. WITH THAT IN MIND...18Z TAFS SHOWED A FORECAST OF VFR CONDITIONS WITH CB FROM LATE THIS AFTERNOON THROUGH EARLY THIS EVENING TO HIGHLIGHT TO AVIATION INTERESTS THE POTENTIAL FOR SCATTERED THUNDERSTORMS. EXPECT AREAS OF MVFR FOG AND HAZE OVERNIGHT... LOCALLY IFR WHERE ANY RAIN WOULD FALL AND IN VICINITY OF KRWI. WINDS WILL BE LIGHT IN GENERAL...LESS THAN 10KT...BACKING TO ALMOST A SOUTHEAST DIRECTION INTO THE EVENING BEFORE VEERING TO SOUTHWEST BY EARLY WEDNESDAY. WITH MIXING THERE COULD BE A FEW...BRIEF GUSTS IN THE LOWER TEENS KNOTS ESPECIALLY AFTER SUNRISE WEDNESDAY WHEN 925MB WINDS ARE FORECAST FROM 10 TO 20KTS AND MODEL SOUNDINGS SHOW THE BOUNDARY LAYER QUICKLY GOING DRY ADIABATIC UNDER DIURNAL WARMING. MOVING THROUGH THE REST OF THE WEEK...THE LARGEST POTENTIAL OF IFR CONDITIONS AND THUNDERSTORMS WILL COME LATE FRIDAY INTO SATURDAY AS A COLD FRONT PUSHES SLOWLY SOUTH ACROSS CENTRAL NORTH CAROLINA. TIMING OF THE FRONT STILL HAS SOME UNCERTAINTY...BUT THERE SHOULD BE AT LEAST SCATTERED COVERAGE OF THUNDERSTORMS. AREAS OF LOW CEILING AND VISIBILITY ALSO MAY OCCUR PARTICULARLY SATURDAY MORNING IN MOISTURE POOLING AND LIGHT WINDS ASSOCIATED WITH THE FRONT. -DJF && .RAH WATCHES/WARNINGS/ADVISORIES... AIR QUALITY ACTION DAY UNTIL 9 PM EDT THIS EVENING FOR NCZ021>023-038-039. && SYNOPSIS...BADGETT/MWS NEAR TERM...BADGETT SHORT TERM...BADGETT LONG TERM...DJF AVIATION...DJF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1153 AM EDT TUE JUN 26 2007 NCZ007>011-024>028-040>043-073>078-083>086-088-089-271600- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1153 AM EDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THESE STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING... GUSTY WIND TO 50 MPH... AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HOT AND HUMID WEATHER WILL CONTINUE WEDNESDAY AND THURSDAY... WITH HEAT INDICES EXPECTED TO APPROACH 100 DEGREES OVER THE SANDHILLS AND COASTAL PLAIN FOR A FEW HOURS WEDNESDAY AND THURSDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING... AS A STRONG COLD FRONT APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. NCZ021>023-038-039-271600- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 1153 AM EDT TUE JUN 26 2007 ...AIR QUALITY ACTION DAY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ACTION DAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. A FEW OF THE STORMS WILL BECOME STRONG WITH FREQUENT LIGHTNING... GUSTY WIND TO 50 MPH... AND SMALL HAIL. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING... AS A STRONG COLD FRONT APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. BADGETT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 227 PM EDT TUE JUN 26 2007 NCZ042-261930- JOHNSTON- 227 PM EDT TUE JUN 26 2007 ...A STRONG THUNDERSTORM WILL BE OVER JOHNSTON COUNTY THROUGH 330 PM EDT... AT 227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PINE LEVEL...OR ABOUT 9 MILES EAST OF SMITHFIELD. THE STORM WAS MOVING VERY LITTLE. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KENLY...PINE LEVEL... MICRO. GUSTY WINDS OF 30 TO 40 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORM. IN ADDITION...BECAUSE THE STORM WAS NEARLY STATIONARY...RAINFALL AMOUNTS AROUND AN INCH AND A HALF ARE LIKELY IN A VERY SMALL AREA JUST EAST OF PINE LEVEL. PERSONS TRAVELLING ALONG INTERSTATE 95 IN EASTERN JOHNSTON COUNTY SHOULD BE PREPARED FOR BRIEFLY HEAVY RAIN AND POOR VISIBILITY. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. DJF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 327 PM EDT TUE JUN 26 2007 NCZ075>077-084>086-088-262030- CUMBERLAND-HARNETT-HOKE-LEE-MOORE-RICHMOND-SCOTLAND- 327 PM EDT TUE JUN 26 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY ACROSS THE SANDHILLS COUNTIES OF RICHMOND...LEE...HARNETT ...MOORE...CUMBERLAND...HOKE AND SCOTLAND THROUGH 430 PM EDT... AT 327 PM EDT...DOPPLER RADAR INDICATED THE GREATEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS BETWEEN SEVEN LAKES AND RAEFORD INCLUDING THE SOUTHERN PINES AREA. THESE STORMS WERE NEARLY STATIONARY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE. RFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 334 PM EDT TUE JUN 26 2007 NCZ042-089-262030- JOHNSTON-SAMPSON- 334 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY OVER SOUTHERN JOHNSTON AND WESTERN SAMPSON COUNTIES THROUGH 430 PM EDT... AT 334 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN SMITHFIELD AND ROSEBORO INCLUDING THE NEWTON GROVE AND SPIVEYS CORNER AREA. THESE STORMS WERE NEARLY STATIONARY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. LIGHTNING HAS BEEN KNOWN TO STRIKE UP TO 15 MILES FROM A THUNDERSTORM CLOUD. GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD. RFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 425 PM EDT TUE JUN 26 2007 NCZ075-084>086-262130- HOKE-MOORE-RICHMOND-SCOTLAND- 425 PM EDT TUE JUN 26 2007 ...STRONG THUNDERSTORMS WILL CONTINUE TO FORM AND DRIFT SLOWLY SOUTH ACROSS FAR EASTERN RICHMOND...MOORE...HOKE AND NORTHERN SCOTLAND COUNTIES OF THE SANDHILLS REGION THROUGH 530 PM EDT... AT 425 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PINEBLUFF TO 12 MILES EAST OF ANTIOCH...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SOUTHERN PINES TO 12 MILES EAST OF RED SPRINGS...DRIFTING SOUTHWEST AT 5 MPH. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. RFG
The Raleigh/Durham radar (KRAX), 125 km away, was scanning. The volume nearest the first event began at 21:20 UTC.
4 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down on Silverhill Road.
Gibson Fire Department reported several trees and power lines down. One tree fell on a house on St. Johns Church Road.
Laurinburg Fire Department reported multiple trees down on Purcell Road.
A trained spotter reported roof and structural damage to a home and other buildings near Gibson.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29164, 29172, 29166, 29168, 29169.